We develop a powerful new analytic method to construct complete noncompact Ricci-flat 7-manifolds, more specifically -manifolds, that is, Riemannian 7-manifolds whose holonomy group is the compact exceptional Lie group . Our construction gives the first general analytic construction of complete noncompact Ricci-flat metrics in any odd dimension and establishes a link with the Cheeger–Fukaya–Gromov theory of collapse with bounded curvature.
The construction starts with a complete noncompact asymptotically conical Calabi–Yau 3-fold B and a circle bundle satisfying a necessary topological condition. Our method then produces a 1-parameter family of circle-invariant complete -metrics on M that collapses with bounded curvature as to the original Calabi–Yau metric on the base B. The -metrics we construct have controlled asymptotic geometry at infinity, so-called asymptotically locally conical (ALC) metrics; these are the natural higher-dimensional analogues of the asymptotically locally flat (ALF) metrics that are well known in 4-dimensional hyper-Kähler geometry.
We give two illustrations of the strength of our method. First, we use it to construct infinitely many diffeomorphism types of complete noncompact simply connected -manifolds; previously only a handful of such diffeomorphism types was known. Second, we use it to prove the existence of continuous families of complete noncompact -metrics of arbitrarily high dimension; previously only rigid or 1-parameter families of complete noncompact -metrics were known.
"Complete noncompact -manifolds from asymptotically conical Calabi–Yau 3-folds." Duke Math. J. 170 (15) 3323 - 3416, 15 October 2021. https://doi.org/10.1215/00127094-2020-0092